Can having restylane injections in the cheeks have an affect on the bowels?

I had 2 injections in my cheeks, a month apart, and shortly after that I developed chronic diarrhea, had a colonoscopy because I feared something worse, they said I have what is called collagenous colitis. I do believe that the restylane caused this. Please advise.

Doctor Answers (4)

Restylane and colitis

+1
You know, there is a difference between cause and effect and coincidence. There is no evidence whasover, and no physiologic reason, that the two are associated.

Gut inflammation can improve with the proper diet, probiotics, and omega-3 fish oil capsules, and sometimes via dietary avoidance. If you are not getting better with standard approaches, I suggest you consult a functional medicine specialist.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Restylane injections and the cheeks

+1
Restylane is an excellent filler for the face, especially the lips, nasolabial areas, tear troughs, and cheeks.  The timing of the injections and your colitis is what makes you feel this way but I have not yet seen an association between Restylane and colitis.  I hope that you feel better.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 33 reviews

Can Restylane injections cause bowel disturbance

+1
Restylane injections should not have any interaction with your bowels. I agree with Dr. Gold, the symptoms that you are having along with the timing of the Restylane injections are completely coincidental.

Todd C. Miller, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 16 reviews

You might also like...

No connection to colitis

+1
Restylane will not be the cause of someone having colitis. If there is colitis, then this is coincidence.

Michael Gold, MD
Nashville Dermatologic Surgeon
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.